March  2016, 6(1): 143-165. doi: 10.3934/mcrf.2016.6.143

Local exact controllability to positive trajectory for parabolic system of chemotaxis

1. 

Key Laboratory of System and Control, Academy of Mathematics and Systems Science, Academia Sinica, Beijing 100190, China

2. 

Department of Mathematics, Wuhan University of Technology, Wuhan 430070, China

Received  March 2015 Revised  June 2015 Published  January 2016

In this paper, we study controllability for a parabolic system of chemotaxis. With one control only, the local exact controllability to positive trajectory of the system is obtained by applying Kakutani's fixed point theorem and the null controllability of associated linearized parabolic system. The positivity of the state is shown to be remained in the state space. The control function is shown to be in $L^\infty(Q)$, which is estimated by using the methods of maximal regularity and $L^p$-$L^q$ estimate for parabolic equations.
Citation: Bao-Zhu Guo, Liang Zhang. Local exact controllability to positive trajectory for parabolic system of chemotaxis. Mathematical Control and Related Fields, 2016, 6 (1) : 143-165. doi: 10.3934/mcrf.2016.6.143
References:
[1]

W. Arendt, Semigroups and evolution equations: functional calculus, regularity and kernel estimates, in Handbook of Differential Equations: Evolutionary Equations, Elsevier, 1 (2004), 1-85.

[2]

V. Barbu, Controllability of parabolic and Navier-Stokes equations, Sci. Math. Japon., 56 (2002), 143-211.

[3]

V. Barbu, Analysis and Control of Nonlinear Infinite-Dimensional Systems, Academic Press, Boston, 1993.

[4]

P. Biler, Local and global solvability of some parabolic systems modelling chemotaxis, Adv. Math. Sci. Appl., 8 (1998), 715-743.

[5]

J. -M. Coron, Control and Nonlinearity, AMS, Providence, RI, 2007.

[6]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing up semilinear heat equations, Annales de l'Institut Henri Poincare(C) Non Linear Analysis, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[7]

A. Fursikov and O. Yu Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series 34, Seoul National University, Seoul, 1996.

[8]

H. Gajewski and K. Zacharias, Global behavior of a reaction-diffusion system modelling chemotaxis, Math. Nathr., 195 (1998), 77-114. doi: 10.1002/mana.19981950106.

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, Berlin, 1981.

[10]

M. A. Herrero and J. J. L. Velázquez, A blow-up mechanism for a chemotaxis model, Ann. Scuola Norm. Sup. Pisa CI. Sci., 24 (1997), 633-683.

[11]

T. Hillen and K. J. Painter, A user's guide to PDE models for chemotaxis, J. Math. Biol., 58 (2009), 183-217. doi: 10.1007/s00285-008-0201-3.

[12]

D. Horstmann, From 1970 until present: the Keller-Segel model in chemotaxis and its consequences I, Jahresber. Deutsch. Math.-Verein., 105 (2003), 103-165.

[13]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differential Equations, 215 (2005), 52-107. doi: 10.1016/j.jde.2004.10.022.

[14]

O. Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations, Publ. Res. Inst. Math. Sci., 39 (2003), 227-274. doi: 10.2977/prims/1145476103.

[15]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol., 26 (1970), 399-415. doi: 10.1016/0022-5193(70)90092-5.

[16]

O. A. Ladyzhenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, AMS, Providence, RI, 1968.

[17]

D. Lamberton, Equations d'évolution liné aires associées à les semi-groupes de contractions dans les espaces $L^p$, J. Funct. Anal., 72 (1987), 252-262. doi: 10.1016/0022-1236(87)90088-7.

[18]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996. doi: 10.1142/3302.

[19]

M. Ma, C. Ou and Z. A. Wang, Stationary solutions of a volume filling chemotaxis model with logistic growth and their stability, SIAM J. Appl. Math., 72 (2012), 740-766. doi: 10.1137/110843964.

[20]

K. Osaki and A. Yagi, Finite dimensional attractors for one-dimensional Keller-Segel equations, Funkcial. Ekva., 44 (2001), 441-469.

[21]

F. Rothe, Global Solutions of Reaction-Diffusion Systems, LNM 1072, Springer-Verlag, 1984.

[22]

S.-U. Ryu and A. Yagi, Optimal control of Keller-Segel equations, J. Math. Anal. Appl., 256 (2001), 45-66. doi: 10.1006/jmaa.2000.7254.

[23]

A. Yagi, Norm behavior of solutions to a parabolic system of chemotaxis, Math. Japon., 45 (1997), 241-265.

[24]

G. Wang and C. Zhang, Observability estimate from measurable sets in time for some evolution equations,, , (). 

[25]

G. Wang and L. Zhang, Exact local controllability of a one-control reaction-diffusion system, J. Optim. Theory Appl., 131 (2006), 453-467. doi: 10.1007/s10957-006-9161-1.

[26]

Z.-A. Wang, Mathematics of traveling waves in chemotaxis, Discrete Contin. Dyn. Syst-Series B., 18 (2013), 601-641. doi: 10.3934/dcdsb.2013.18.601.

show all references

References:
[1]

W. Arendt, Semigroups and evolution equations: functional calculus, regularity and kernel estimates, in Handbook of Differential Equations: Evolutionary Equations, Elsevier, 1 (2004), 1-85.

[2]

V. Barbu, Controllability of parabolic and Navier-Stokes equations, Sci. Math. Japon., 56 (2002), 143-211.

[3]

V. Barbu, Analysis and Control of Nonlinear Infinite-Dimensional Systems, Academic Press, Boston, 1993.

[4]

P. Biler, Local and global solvability of some parabolic systems modelling chemotaxis, Adv. Math. Sci. Appl., 8 (1998), 715-743.

[5]

J. -M. Coron, Control and Nonlinearity, AMS, Providence, RI, 2007.

[6]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing up semilinear heat equations, Annales de l'Institut Henri Poincare(C) Non Linear Analysis, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[7]

A. Fursikov and O. Yu Imanuvilov, Controllability of Evolution Equations, Lecture Notes Series 34, Seoul National University, Seoul, 1996.

[8]

H. Gajewski and K. Zacharias, Global behavior of a reaction-diffusion system modelling chemotaxis, Math. Nathr., 195 (1998), 77-114. doi: 10.1002/mana.19981950106.

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, Berlin, 1981.

[10]

M. A. Herrero and J. J. L. Velázquez, A blow-up mechanism for a chemotaxis model, Ann. Scuola Norm. Sup. Pisa CI. Sci., 24 (1997), 633-683.

[11]

T. Hillen and K. J. Painter, A user's guide to PDE models for chemotaxis, J. Math. Biol., 58 (2009), 183-217. doi: 10.1007/s00285-008-0201-3.

[12]

D. Horstmann, From 1970 until present: the Keller-Segel model in chemotaxis and its consequences I, Jahresber. Deutsch. Math.-Verein., 105 (2003), 103-165.

[13]

D. Horstmann and M. Winkler, Boundedness vs. blow-up in a chemotaxis system, J. Differential Equations, 215 (2005), 52-107. doi: 10.1016/j.jde.2004.10.022.

[14]

O. Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations, Publ. Res. Inst. Math. Sci., 39 (2003), 227-274. doi: 10.2977/prims/1145476103.

[15]

E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theor. Biol., 26 (1970), 399-415. doi: 10.1016/0022-5193(70)90092-5.

[16]

O. A. Ladyzhenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, AMS, Providence, RI, 1968.

[17]

D. Lamberton, Equations d'évolution liné aires associées à les semi-groupes de contractions dans les espaces $L^p$, J. Funct. Anal., 72 (1987), 252-262. doi: 10.1016/0022-1236(87)90088-7.

[18]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co., Inc., River Edge, NJ, 1996. doi: 10.1142/3302.

[19]

M. Ma, C. Ou and Z. A. Wang, Stationary solutions of a volume filling chemotaxis model with logistic growth and their stability, SIAM J. Appl. Math., 72 (2012), 740-766. doi: 10.1137/110843964.

[20]

K. Osaki and A. Yagi, Finite dimensional attractors for one-dimensional Keller-Segel equations, Funkcial. Ekva., 44 (2001), 441-469.

[21]

F. Rothe, Global Solutions of Reaction-Diffusion Systems, LNM 1072, Springer-Verlag, 1984.

[22]

S.-U. Ryu and A. Yagi, Optimal control of Keller-Segel equations, J. Math. Anal. Appl., 256 (2001), 45-66. doi: 10.1006/jmaa.2000.7254.

[23]

A. Yagi, Norm behavior of solutions to a parabolic system of chemotaxis, Math. Japon., 45 (1997), 241-265.

[24]

G. Wang and C. Zhang, Observability estimate from measurable sets in time for some evolution equations,, , (). 

[25]

G. Wang and L. Zhang, Exact local controllability of a one-control reaction-diffusion system, J. Optim. Theory Appl., 131 (2006), 453-467. doi: 10.1007/s10957-006-9161-1.

[26]

Z.-A. Wang, Mathematics of traveling waves in chemotaxis, Discrete Contin. Dyn. Syst-Series B., 18 (2013), 601-641. doi: 10.3934/dcdsb.2013.18.601.

[1]

Zhihong Xia, Peizheng Yu. A fixed point theorem for twist maps. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022045

[2]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control and Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

[3]

Shui-Hung Hou. On an application of fixed point theorem to nonlinear inclusions. Conference Publications, 2011, 2011 (Special) : 692-697. doi: 10.3934/proc.2011.2011.692

[4]

Mohammed Aassila. Exact boundary controllability of a coupled system. Discrete and Continuous Dynamical Systems, 2000, 6 (3) : 665-672. doi: 10.3934/dcds.2000.6.665

[5]

Manuel González-Burgos, Sergio Guerrero, Jean Pierre Puel. Local exact controllability to the trajectories of the Boussinesq system via a fictitious control on the divergence equation. Communications on Pure and Applied Analysis, 2009, 8 (1) : 311-333. doi: 10.3934/cpaa.2009.8.311

[6]

Cung The Anh, Vu Manh Toi. Local exact controllability to trajectories of the magneto-micropolar fluid equations. Evolution Equations and Control Theory, 2017, 6 (3) : 357-379. doi: 10.3934/eect.2017019

[7]

Abd-semii Oluwatosin-Enitan Owolabi, Timilehin Opeyemi Alakoya, Adeolu Taiwo, Oluwatosin Temitope Mewomo. A new inertial-projection algorithm for approximating common solution of variational inequality and fixed point problems of multivalued mappings. Numerical Algebra, Control and Optimization, 2022, 12 (2) : 255-278. doi: 10.3934/naco.2021004

[8]

Jeffrey W. Lyons. An application of an avery type fixed point theorem to a second order antiperiodic boundary value problem. Conference Publications, 2015, 2015 (special) : 775-782. doi: 10.3934/proc.2015.0775

[9]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[10]

Jacques Féjoz. On "Arnold's theorem" on the stability of the solar system. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3555-3565. doi: 10.3934/dcds.2013.33.3555

[11]

Fengyan Yang. Exact boundary null controllability for a coupled system of plate equations with variable coefficients. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021036

[12]

David M. McClendon. An Ambrose-Kakutani representation theorem for countable-to-1 semiflows. Discrete and Continuous Dynamical Systems - S, 2009, 2 (2) : 251-268. doi: 10.3934/dcdss.2009.2.251

[13]

Francis Akutsah, Akindele Adebayo Mebawondu, Hammed Anuoluwapo Abass, Ojen Kumar Narain. A self adaptive method for solving a class of bilevel variational inequalities with split variational inequality and composed fixed point problem constraints in Hilbert spaces. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021046

[14]

Shaotao Hu, Yuanheng Wang, Bing Tan, Fenghui Wang. Inertial iterative method for solving variational inequality problems of pseudo-monotone operators and fixed point problems of nonexpansive mappings in Hilbert spaces. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022060

[15]

Habib ur Rehman, Poom Kumam, Yusuf I. Suleiman, Widaya Kumam. An adaptive block iterative process for a class of multiple sets split variational inequality problems and common fixed point problems in Hilbert spaces. Numerical Algebra, Control and Optimization, 2022  doi: 10.3934/naco.2022007

[16]

S. S. Krigman. Exact boundary controllability of Maxwell's equations with weak conductivity in the heterogeneous medium inside a general domain. Conference Publications, 2007, 2007 (Special) : 590-601. doi: 10.3934/proc.2007.2007.590

[17]

Francisco J. Vielma leal, Ademir Pastor. Two simple criterion to obtain exact controllability and stabilization of a linear family of dispersive PDE's on a periodic domain. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021062

[18]

Enrique Fernández-Cara, Arnaud Münch. Numerical null controllability of semi-linear 1-D heat equations: Fixed point, least squares and Newton methods. Mathematical Control and Related Fields, 2012, 2 (3) : 217-246. doi: 10.3934/mcrf.2012.2.217

[19]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations and Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[20]

Jon Asier Bárcena-Petisco, Kévin Le Balc'h. Local null controllability of the penalized Boussinesq system with a reduced number of controls. Mathematical Control and Related Fields, 2021  doi: 10.3934/mcrf.2021038

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (128)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]